MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS? 6 HD; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS? 6 HD; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number H74939354080
Medical Device Problem Codes Entrapment of Device (1212); Failure to Advance (2524); Device-Device Incompatibility (2919); Material Integrity Problem (2978); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a catheter issue occurred.The patient was being treated for in-stent restenosis (isr).The 99% stenosed target lesion was located in the moderately tortuous and moderately calcified in the left anterior descending artery (lad).An opticross 6 hd imaging catheter was selected for ultrasound examination of the target lesion.During the procedure, two wolverine balloons and two semi-compliant balloons were used to pre-dilate the lesion.Despite multiple attempts, the opticross catheter could not cross the lesion.After stent placement, the opticross again failed to cross.When the opticross reached the non-boston scientific (non-bsc) guide catheter, the non- bsc guidewire retracted into the proximal lad.Experiencing significant resistance and not wanting to exert further force on the opticross which had become bonded to the guidewire, the physician decided to remove the entire system.Once outside the patient, the guidewire was successfully removed from the opticross, and the guidewire was removed from the guide catheter.Minor damage was noted to the distal tip of the opticross and the area around the monorail port felt sharp to the touch.The procedure was completed using an alternative method.There were no patient complications.
 
Additional Manufacturer Narrative
G4: premarket/510(k) #: k173820, k213593.

Brand Name
OPTICROSS? 6 HD
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22183304
Report Number2124215-2025-37249
Device Sequence Number15600520
Product Code OBJ
UDI-Device Identifier08714729960775
UDI-Public(01)08714729960775(17)270326(10)36155489
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K173820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939354080
Device Catalogue NumberH74939354080
Device Lot Number0036155489
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Initial Report FDA Received Date06/11/2025
Date Device Manufactured03/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RUNTHROUGH GUIDEWIRE: TERUMO
Patient SexUnknown